Has anyone taken these two meds together? I’m also taking Dothep (a tricyclic) which has stopped headaches & Topamax (87.5mg) to control balance, motion/visual vertigo issues. Although the Topa has helped considerably with balance & some visual stuff the car travel as a passenger is no better - I get very nauseous/anxious & can hardly walk at the end of the journey. I take Ativan which helps but is not a ‘long term’ solution. Driving myself is absolutely fine but get too tired to do more than 100kms. So have been wondering whether Gabapentin works on the same areas of the brain as the Ativan and whether adding Gabapentin to the Topamax could be an option. The other solution, of course, would be to continue taking the Ativan for every journey I need to make as a passenger (say once a fortnight - possibly once a week). Whether this would increase the likelihood of becoming addicted or my doctor becoming reluctant to prescribe them I don’t know.
I’m reluctant to come off the Topamax without having something else in mind that might have a good chance of helping. I know we’re supposed to give the med 3-4 months at the theurapeutic dose to really see if it’s working but surely I’d see some benefit on the travel by now. Today, I was only in the car as a passenger for about 10mins - totally relaxed not thinking ‘dizzy’ thoughts when ‘out of the blue’ it all descended - nausea, anxiety, dizziness, etc. Falling over when I got out of the car. Is obsessiveness a side-effect of MAV??